The Diabetes Forum Support Community For Diabetics Online

The Diabetes Forum Support Community For Diabetics Online (https://www.diabetesforum.com/forum.php)
-   Diabetes Complications (https://www.diabetesforum.com/diabetes-complications/)
-   -   Artificial Sweeteners (https://www.diabetesforum.com/diabetes-complications/90889-artificial-sweeteners.html)

Blue Girl 06-24-2017 19:10

Artificial Sweeteners
 
I was wondering if anyone else is having high blood sugar reading, and think it might be caused by artificial sweetners and other like ingredients? I am allergic to anything with aspatame, I bloat up, huge and fall asleep and can't awake for hours. I was using Splenda a few years ago, and started having the boating with it. So this time around I was using Stavia in the Raw, only a packet every 3-4 day a little each day. My sugar reading were not budging. So I stopped and the next day's see a huge drop.i also seem to have bad luck with sugar alcohols like in the Atkins products. I think my body thinks it's still sugar, and reacts crazy to it.

hftmrock 06-24-2017 19:16

there are some that this will happen to and you should continue to try to find different sugar substitutes or the one that might be the least damaging.

If you are putting it in a drink I would experiment like this
  • Baseline by drinking your normal drink with sugar. test before and one hour after and 2 hours after
  • Test again same time next day with the same drink but with a sugar substitute. Test before and 1 hour after and 2 hours after

Keep doing this until you find one that is the least damaging or one that doesnt spike it at all.

KEEP UP THE GOOD WORK!!

VeeJay 06-24-2017 22:46

I have read reports from some people who cannot tolerate any artificial sweetener. Either they feel bad, or their Bg goes up.

Blue Girl 06-24-2017 22:57

Once I get aspatame, I have about 5 minutes to get someplace safe to sleep it off. I drive a school bus, and I have to be extra careful while out on trips, or just out alone for a drive. Lucky, I can smell it in foods, I think it's my body's way of protecting itself.

VeeJay 06-25-2017 00:27

That's a terrible reaction. I can understand your being extra diligent about it.

My husband gets headaches from aspartame. He can have Splenda, though.

Blue Girl 06-25-2017 14:09

Have him be careful, that's how it started with me, just headaches, then it progressed. I was able to use Splenda and Stavia for a while, and then they started causing reactions. I'll try to fine my research and post it here.

mbuster 06-27-2017 04:29

Have you tried pure stevia powder? The Stevia in the Raw uses dextrose as a filler. Most ingredients are listed in order of most to least, dextrose is first and stevia is last. It doesn't list the amounts of each, but to put in perspective, of the total ingredients in a pack of Stevia in the Raw, 1/64 to 1/32 of a teaspoon would be pure stevia.

alamogirl 07-25-2017 19:06

Quote:

Originally Posted by Blue Girl (Post 1218753)
I was wondering if anyone else is having high blood sugar reading, and think it might be caused by artificial sweetners and other like ingredients? I am allergic to anything with aspatame, I bloat up, huge and fall asleep and can't awake for hours. I was using Splenda a few years ago, and started having the boating with it. So this time around I was using Stavia in the Raw, only a packet every 3-4 day a little each day. My sugar reading were not budging. So I stopped and the next day's see a huge drop.i also seem to have bad luck with sugar alcohols like in the Atkins products. I think my body thinks it's still sugar, and reacts crazy to it.

Hey Blue Girl,

I read that artificial sweeteners that are powdered can raise your BG. You are better off using either the small tablets (Splenda) or liquid sweetener (Sweet & Low). I'm trying to remember where I read it. I think Dr. Bernstein's "Diabetes Solution." I stopped using all powdered sweeteners. I try to keep some Splenda tablets with me at all times.

Blue Girl 07-28-2017 13:21

Quote:

Originally Posted by alamogirl (Post 1226746)
Hey Blue Girl,

I read that artificial sweeteners that are powdered can raise your BG. You are better off using either the small tablets (Splenda) or liquid sweetener (Sweet & Low). I'm trying to remember where I read it. I think Dr. Bernstein's "Diabetes Solution." I stopped using all powdered sweeteners. I try to keep some Splenda tablets with me at all times.

I have only tried the powder, never the tablets, maybe that's the problem. Thanks

alamogirl 07-28-2017 16:24

Quote:

Originally Posted by Blue Girl (Post 1227130)
I have only tried the powder, never the tablets, maybe that's the problem. Thanks

Hey Blue Girl, I did read it in "Diabetes Solution." However, I didn't see the part about the liquid sweetener, so I may have read that somewhere else. I'll keep checking.


All times are GMT +1. The time now is 12:14.

Powered by vBulletin®
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.